MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER INTREPID AUTOSERT IOL HANDPIECE; APPARATUS, CAUTERY, RADIOFREQUENCY, AC-POWERED

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER INTREPID AUTOSERT IOL HANDPIECE; APPARATUS, CAUTERY, RADIOFREQUENCY, AC-POWERED
Catalog Number 8065751755
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 12/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that during a surgery the patient experienced a posterior capsule rupture when the intraocular (iol) lens were implanted using an iol injector.The surgery was completed by fixing the sac and visual function of patient is good.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The intrepid autosert iol injector was not returned for evaluation.An intrepid autosert iol injector manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this lot/batch/serial number was performed.No similar complaints were reported for the product lot/batch/serial under investigation.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.The root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
INTREPID AUTOSERT IOL HANDPIECE
Common Device Name
APPARATUS, CAUTERY, RADIOFREQUENCY, AC-POWERED
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13141648
Report Number2028159-2022-00002
Device Sequence Number13874784
Product Code HQR
UDI-Device Identifier00380657517558
UDI-Public00380657517558
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112425
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/13/2025
Device Catalogue Number8065751755
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer01/23/2022
03/18/2022
Initial Report FDA Received Date01/03/2022
Supplement Report FDA Received Date02/11/2022
04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2015
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF IQ TORIC SINGLEPIECE IOL.
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale